Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 150, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2016, 6:24 PM MDT for 4 counties in Nebraska. It was in force for 51 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2016, 6:24 PM MDT (00:24 UTC)
- Expired
- Jun 28, 2016, 7:15 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:30 PM MDT | TSTM WND DMG | 6 Nw Hyannis, NE | ROOF DAMAGE. HAY BALES DESTROYED. TREE BRANCHES DOWN. TIME ESTIMATED. HOME OWNER RETURNED HOME TO FIND THE DAMAGE. |
| Jun 28, 6:32 PM MDT | TORNADO | 8 N Ashby, NE | FIRE DEPARTMENT REPORTS A TORNADO NORTH OF ASHBY |
| Jun 28, 6:32 PM MDT | TORNADO | 8 Nnw Hyannis, NE | FIRE DEPARTMENT REPORTS A TORNADO NORTH OF HYANNIS |
| Jun 28, 6:34 PM MDT | TSTM WND GST 70 | 4 N Antioch, NE | SHINGLES TORN OFF THE ROOF OF THE RESIDENTS. |
| Jun 28, 6:34 PM MDT | TORNADO | 15 N Ashby, NE | VISIBLE 15 TO 20 MILES NORTH OF ASHBY. REPORT RELAYED BY DISPATCH. |
| Jun 28, 7:07 PM MDT | TSTM WND GST 70 | 4 Nw Hyannis, NE | IN ADDITION TO STRONG WINDS...HAIL TO THE SIZE OF QUARTERS ALSO FELL. |
| Jun 28, 7:07 PM MDT | HAIL 1 | 4 Nw Hyannis, NE | 70 MPH WIND DRIVEN HAIL |
| Jun 28, 7:10 PM MDT | TSTM WND GST 70 | 5 W Hyannis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1615 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.9
The text
As transmitted.
264
WUUS53 KLBF 290024
SVRLBF
NEC031-069-075-161-290115-
/O.NEW.KLBF.SV.W.0150.160629T0024Z-160629T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM MDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 715 PM MDT
* AT 624 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTHEAST OF GORDON TO 24 MILES NORTH OF
ELLSWORTH TO 14 MILES NORTHEAST OF ANTIOCH TO ALLIANCE...MOVING
SOUTH AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...HYANNIS...ASHBY...ANTIOCH...CRESCENT LAKE NWR...
WATSON LAKE...BRITTON LAKE...RICHARDSON LAKE...ARGO HILL...
BINGHAM...MUMPER...DIAMOND LAKE...DIPPING VAT MEADOW...
MORGAN LAKE...DEER LAKE...JERRY LAKE...LAKESIDE...MOTHER LAKE...
TRALNOR LAKE AND WILD HORSE FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NORTH PLATTE.
&&
LAT...LON 4268 10224 4269 10215 4259 10192 4209 10159
4178 10205 4157 10263 4174 10264 4175 10267
4177 10268 4200 10268 4201 10270 4209 10270
4210 10274 4234 10275
TIME...MOT...LOC 0024Z 338DEG 44KT 4260 10205 4241 10219 4225 10248
4210 10291
HAIL...1.00IN
WIND...70MPH
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 5:35 PM MDT, 49 minutes earlier.
Area forecast discussion, Jun 28, 5:35 PM MDT, 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 635 PM CDT TUE JUN 28 2016 .SYNOPSIS... Issued at 304 PM CDT Tue Jun 28 2016 H5 analysis from this morning has broad northwesterly flow across the central CONUS. High pressure was located across southern Colorado and over southeastern Utah. Embedded on the periphery of this high a couple of shortwaves were noted. The first over northwestern Arizona and a second over southeastern New Mexico. North of the high, a nice shortwave was noted over the Idaho panhandle. Across the eastern CONUS, a trough of low pressure extended from eastern Ontario south into the upper Ohio Valley. Little or no height falls were noted across the CONUS this morning with the exception of the upper midwest where 50 to 90 meter falls were noted over the eastern Great Lakes. At the surface, high pressure was located over Minnesota and the eastern Dakotas. Southwest of the high, southeast and southerly winds were noted across western and north central Nebraska. An area of multi-cell thunderstorms had bisected the forecast area today, and as of 3 PM CDT, was exiting Custer county. Skies were clear to partly cloudy and 3 PM CDT readings were in the 80s. && .SHORT TERM...(This evening through Wednesday) Issued at 304 PM CDT Tue Jun 28 2016 Surface based thunderstorms will develop across the northern Nebraska panhandle and southwest South Dakota late this afternoon. Initially supercells with large hail and damaging winds are expected, with right storm motion to the SSE. Later this evening an MCS should evolve with a bowing segment and damaging winds possible across southwest Nebraska by mid evening. Farther east across north central and central Nebraska, thunderstorm development will be possible as well, but the most widespread activity will be across western Nebraska closer to the shortwave aloft. Expecting that an outflow boundary will be pushed well south of the area Wednesday by tonight's MCS. This could limit the thunderstorm potential some Wednesday afternoon. The most likely scenario will be for development in the upslope favored areas of the Nebraska panhandle, western South Dakota and eastern Wyoming during the late afternoon. Shear supports some of these being severe. Other storms aided by a shortwave aloft may form across southern South Dakota by late afternoon as well, these could track into northern nebraska by Wednesday evening. .LONG TERM...(Wednesday night through Tuesday) Issued at 304 PM CDT Tue Jun 28 2016 Mid term: Wednesday night through Friday: In the mid range, thunderstorm chances are the main forecast concerns. For Wednesday night, the shortwave currently over northwestern Arizona, will rotate around the western periphery of the upper level high and will cross northern Colorado on Wednesday. At the same time, a second disturbance will track southeast from Montana and will approach the western CWA Weds afternoon. The surface focus for thunderstorm initiation will be somewhat in doubt though and will be dependent on the strength and location of thunderstorms tonight and where the boundaries lie down on Wednesday. There is some disagreement with the GFS and NAM solutions this am on where the surface focus will lie. The NAM has this boundary well south of the forecast area Weds, which would favor location west and south of the forecast area for the bulk of convection Weds night. In fact, the NAM this morning lifts the Montana shortwave into northeastern Nebraska Weds night and focuses the bulk of convection there while leaving the west dry. The GFS soln is not as aggressive pushing the boundary west and south and is preferred attm. That being said, have placed my highest pops in the west and north for Weds night. On Thursday a reinforcing shot of surface high pressure will build south into the Dakotas and eastern Nebraska. This will keep the surface boundary locked down across Kansas. Winds will be from the east on Thursday leading to highs in the upper 70s to near 80. With the surface boundary well south and west of the forecast area, precipitation chances will be most favored in the south and west with dry conds expected in the northeastern CWA. For Friday, the surface high will lift east into Minnesota, switching the winds to the southeast, which will allow the frontal boundary to lift north and east into the panhandle and northeastern Colorado. Thunderstorm chances will expand east into the remainder of the CWA for Friday/Friday Night as the frontal boundary lifts onto the high plains of western Nebraska. Long term: Saturday through Tuesday: A low amplitude pattern will continue across the central CONUS through the weekend into next week. This will facilitate an active weather pattern with periods of showers and thunderstorms continuing. With the downstream pattern becoming more zonal next week, warmer air will push into the region from the swrn CONUS. This will allow highs to reach back into the upper 80s lower 90s after highs in the lower to mid 80s this weekend. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 635 PM CDT Tue Jun 28 2016 Thunderstorms and severe weather should be numerous tonight along and west of Valentine through Broken Bow. The forecast follows the HRRR model which is the fastest and suggests storm activity could be clear of the area by 10z. VFR is expected all areas thereafter through 21z. Isolated thunderstorms are possible across northern Nebrasksa west of Valentine from 21z onward. && .HYDROLOGY... Issued at 304 PM CDT Tue Jun 28 2016 Minor flooding is occurring along the North Platte river at Lewellen and a flood warning was issued earlier today. Minor flooding is forecast to continue for the next 48 hours at Lewellen. River levels along the North Platte river at North Platte will remain elevated through the weekend. However, at this time, no flooding is expected along the North Platte river at North Platte. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Buttler SHORT TERM...Taylor LONG TERM...Buttler AVIATION...CDC HYDROLOGY...Buttler
Hazardous weather outlook, Jun 28, 11:58 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1258 PM CDT TUE JUN 28 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-291800- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1258 PM CDT TUE JUN 28 2016 /1158 AM MDT TUE JUN 28 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS WEST OF A VALENTINE TO BROKEN BOW LINE LATE THIS AFTERNOON AND WILL PERSIST INTO THE EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK ACROSS THE OUTLOOK AREA AS A FRONT STALLS ACROSS THE REGION. THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT EACH DAY. THERE IS A RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON ACROSS NORTHWEST NEBRASKA AND THE NEBRASKA PANHANDLE...ALONG AND NORTHWEST OF A LINE FROM MERRIMAN TO OSHKOSH. PERIODIC CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER WESTERN NEBRASKA THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS WESTERN NEBRASKA AND SOUTHWEST NEBRASKA LATE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, Jun 28, 4:25 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM MDT TUE JUN 28 2016
NEZ094-282315-
WESTERN CHERRY NE-
425 PM MDT TUE JUN 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY COUNTY UNTIL
515 PM MDT...
AT 425 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 23
MILES SOUTHEAST OF GORDON...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MORGAN LAKE.
THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 188 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
NORTH CENTRAL NEBRASKA.
LAT...LON 4249 10205 4264 10194 4254 10169 4241 10171
4235 10191
TIME...MOT...LOC 2225Z 269DEG 9KT 4253 10192
TAYLORSpecial weather statement, Jun 28, 4:59 PM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 459 PM MDT TUE JUN 28 2016 NEZ004-094-282345- WESTERN CHERRY NE-SHERIDAN NE- 459 PM MDT TUE JUN 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN AND NORTHWESTERN CHERRY COUNTIES UNTIL 545 PM MDT... AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BATESLAND...OR 12 MILES NORTH OF GORDON...MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GORDON...CLINTON...SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... IRWIN...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...LONE BUTTE... HOOVER LAKE...INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD AND BAYONNE. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 98 AND 126. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR THE PANHANDLE OF AND NORTH CENTRAL NEBRASKA. LAT...LON 4283 10176 4260 10233 4300 10239 4300 10206 TIME...MOT...LOC 2259Z 318DEG 25KT 4299 10221 TAYLOR
Local storm report, Jun 28, 5:25 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 8 NNW GORDON 42.91N 102.26W
06/28/2016 M1.00 INCH SHERIDAN NE PUBLIC
&&
MOLDANLocal storm report, Jun 28, 5:49 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND GST 1 WNW HAY SPRINGS 42.69N 102.71W
06/28/2016 E65 MPH SHERIDAN NE PUBLIC
ESTIMATED WIND SPEEDS OF BETWEEN 60 AND 70 MPH
&&
MOLDANLocal storm report, Jun 28, 6:16 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT TUE JUN 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 12 S RUSHVILLE 42.54N 102.47W
06/28/2016 E65 MPH SHERIDAN NE PUBLIC
WINDS WERE ESTIMATED BETWEEN 60 TO 70 MPH.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:08 PM MDT | Tornado Warning | LBF | Sheridan | 20 min |
| Jun 28, 6:41 PM MDT | Tornado Warning | LBF | Grant | 34 min |
| Jun 28, 6:46 PM MDT | Special Weather Statement | LBF | Brown | 29 min |
| Jun 28, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 26 min |
| Jun 28, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 28, 7:20 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Hooker, McPherson | 40 min |
| Jun 28, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 32 min |
| Jun 28, 7:38 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 37 min |
| Jun 28, 7:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jun 28, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 50 min |
| Jun 28, 7:57 PM MDT | Special Weather Statement | LBF | Brown | 33 min |
| Jun 28, 8:04 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 26 min |
| Jun 28, 8:07 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 23 min |
| Jun 28, 8:25 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Logan, McPherson | 35 min |
| Jun 28, 8:26 PM MDT | Special Weather Statement | LBF | Blaine | 49 min |
| Jun 28, 8:27 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 33 min |
| Jun 28, 8:35 PM MDT | Special Weather Statement | LBF | Brown | 40 min |
| Jun 28, 8:43 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Custer, Logan, Loup, Rock and 1 more | 47 min |
| Jun 28, 8:56 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Lincoln, Perkins | 64 min |
| Jun 28, 8:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 46 min |
| Jun 28, 9:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Jun 28, 9:29 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Loup | 46 min |
| Jun 28, 9:34 PM MDT | Special Weather Statement | LBF | Holt | 41 min |
| Jun 28, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 41 min |
| Jun 28, 9:43 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 32 min |
| Jun 28, 10:14 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| Jun 28, 10:15 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Jun 28, 10:17 PM MDT | Special Weather Statement | LBF | Garfield | 43 min |
| Jun 28, 10:54 PM MDT | Special Weather Statement | LBF | Wheeler | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.